Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 128, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 11, 2008, 10:34 PM CDT for 5 counties in Wisconsin; Olmsted County, Winona County, Minnesota. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2008, 10:34 PM CDT (03:34 UTC)
- Expired
- Jul 11, 2008, 11:45 PM CDT
- In force
- 71 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Olmsted County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 83 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2916 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 120334
SVRARX
MNC109-169-WIC011-019-053-119-121-120445-
/O.NEW.KARX.SV.W.0128.080712T0334Z-080712T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1034 PM CDT FRI JUL 11 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN CENTRAL WISCONSIN...
TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...
SOUTHEASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
WINONA COUNTY IN SOUTHEAST MINNESOTA...
SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 1145 PM CDT
* AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM 23 MILES NORTH OF JUMP RIVER TO
18 MILES SOUTHWEST OF JUMP RIVER TO PLAINVIEW...MOVING EAST AT 50
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROLLINGSTONE AND LEWISTON AROUND 1040 PM...
STOCKTON AND STRUM AROUND 1045 PM...
WINONA AND GOODVIEW AROUND 1050 PM...
WHITEHALL AND ARCADIA AROUND 1055 PM...
TREMPEALEAU AND WESTBORO AROUND 1100 PM...
MEDFORD AND GALESVILLE AROUND 1105 PM...
DORCHESTER AND HUMBIRD AROUND 1110 PM...
NORTH BEND AROUND 1115 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4538 9003 4512 9003 4512 9018 4503 9019
4503 9030 4449 9030 4446 9033 4417 9093
4406 9122 4406 9131 4401 9133 4385 9174
4383 9255 4420 9196 4419 9185 4425 9188
4447 9155 4460 9152 4460 9093 4538 9092
TIME...MOT...LOC 0334Z 270DEG 52KT 4567 9054 4516 9096
4413 9202
$$
THOMPSON5 follow-up statements
000
WWUS53 KARX 120346
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1046 PM CDT FRI JUL 11 2008
MNC109-169-WIC011-019-053-119-121-120445-
/O.CON.KARX.SV.W.0128.000000T0000Z-080712T0445Z/
OLMSTED MN-WINONA MN-TAYLOR WI-CLARK WI-BUFFALO WI-TREMPEALEAU WI-
JACKSON WI-
1046 PM CDT FRI JUL 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR JACKSON...TREMPEALEAU...SOUTHEASTERN BUFFALO...CLARK...TAYLOR...
WINONA AND SOUTHEASTERN OLMSTED COUNTIES...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF JUMP RIVER
TO 14 MILES SOUTH OF JUMP RIVER TO OSSEO TO BUFFALO TO CHATFIELD...
MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHITEHALL AND ARCADIA AROUND 1055 PM...
STOCKTON AND LEWISTON AROUND 1100 PM...
WINONA AND MEDFORD AROUND 1105 PM...
GREENWOOD AND DORCHESTER AROUND 1110 PM...
FRANKLIN AND LOYAL AROUND 1115 PM...
NEILLSVILLE AND TREMPEALEAU AROUND 1120 PM...
BLACK RIVER FALLS AND HATFIELD AROUND 1125 PM...
SHORTVILLE AROUND 1130 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4512 9003 4512 9018 4503 9019 4503 9030
4446 9033 4417 9093 4406 9131 4401 9134
4385 9174 4383 9255 4420 9196 4419 9185
4425 9188 4447 9155 4460 9152 4460 9093
4538 9092 4538 9003
TIME...MOT...LOC 0346Z 270DEG 52KT 4545 9055 4516 9070
4464 9120 4422 9172 4388 9227
$$
THOMPSON000
WWUS53 KARX 120406
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1106 PM CDT FRI JUL 11 2008
MNC109-169-WIC011-019-053-119-121-120445-
/O.CON.KARX.SV.W.0128.000000T0000Z-080712T0445Z/
OLMSTED MN-WINONA MN-TAYLOR WI-CLARK WI-BUFFALO WI-TREMPEALEAU WI-
JACKSON WI-
1106 PM CDT FRI JUL 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR JACKSON...TREMPEALEAU...SOUTHEASTERN BUFFALO...CLARK...TAYLOR...
WINONA AND SOUTHEASTERN OLMSTED COUNTIES...
AT 1100 PM...POWER OUTAGES WERE REPORTED BY LAW ENFORCEMENT
OFFICIALS IN LUBLIN WISCONSIN.
AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM WESTBORO TO 10 MILES NORTH OF
OWEN TO HUMBIRD TO ARCADIA TO LEWISTON...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MEDFORD AND RIB LAKE AROUND 1110 PM...
FRANKLIN AND TREMPEALEAU AROUND 1115 PM...
NEILLSVILLE AND ABBOTSFORD AROUND 1120 PM...
BLACK RIVER FALLS AND HATFIELD AROUND 1125 PM...
SHORTVILLE AROUND 1130 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4512 9003 4512 9018 4503 9019 4503 9030
4446 9033 4417 9093 4406 9131 4401 9134
4385 9174 4383 9255 4420 9196 4419 9185
4425 9188 4447 9155 4460 9152 4460 9093
4538 9092 4538 9003
TIME...MOT...LOC 0405Z 270DEG 52KT 4539 9026 4510 9052
4463 9081 4422 9134 4387 9187
$$
THOMPSON000
WWUS53 KARX 120414
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 PM CDT FRI JUL 11 2008
MNC109-169-WIC011-019-053-119-121-120445-
/O.CON.KARX.SV.W.0128.000000T0000Z-080712T0445Z/
OLMSTED MN-WINONA MN-TAYLOR WI-CLARK WI-BUFFALO WI-TREMPEALEAU WI-
JACKSON WI-
1113 PM CDT FRI JUL 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR JACKSON...TREMPEALEAU...SOUTHEASTERN BUFFALO...CLARK...TAYLOR...
WINONA AND SOUTHEASTERN OLMSTED COUNTIES...
AT 1100 PM...LAW ENFORCEMENT OFFICIALS REPORTED POWER OUTAGES DUE TO
WIND DAMAGE IN WESTERN PARTS OF TAYLOR COUNTY IN NORTH CENTRAL
WISCONSIN.
AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM RIB LAKE TO MEDFORD TO 9 MILES
NORTHWEST OF NEILLSVILLE TO BLAIR TO RUSHFORD...MOVING EAST AT 50
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEILLSVILLE AND LOYAL AROUND 1120 PM...
BLACK RIVER FALLS AND HATFIELD AROUND 1125 PM...
SHORTVILLE AROUND 1130 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4512 9003 4512 9018 4503 9019 4503 9030
4446 9033 4417 9093 4406 9131 4401 9134
4385 9174 4383 9255 4420 9196 4419 9185
4425 9188 4460 9136 4460 9093 4506 9091
4539 9064 4538 9003
TIME...MOT...LOC 0413Z 270DEG 52KT 4538 9008 4511 9038
4465 9068 4422 9118 4387 9172
$$
THOMPSON000
WWUS53 KARX 120428
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1128 PM CDT FRI JUL 11 2008
MNC109-169-WIC011-019-053-119-121-120445-
/O.CON.KARX.SV.W.0128.000000T0000Z-080712T0445Z/
OLMSTED MN-WINONA MN-TAYLOR WI-CLARK WI-BUFFALO WI-TREMPEALEAU WI-
JACKSON WI-
1128 PM CDT FRI JUL 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR JACKSON...TREMPEALEAU...SOUTHEASTERN BUFFALO...CLARK...EASTERN
TAYLOR...WINONA AND SOUTHEASTERN OLMSTED COUNTIES...
AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF TOMAHAWK TO
MEDFORD TO LOYAL TO FRANKLIN TO RUSHFORD...MOVING EAST AT 50 MPH. OF
NOTE...RADAR ALSO INDICATED THE LINE OF STORMS APPEARED TO BE
BEGINNING A WEAKENING TREND.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHORTVILLE AROUND 1140 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4538 9003 4512 9003 4512 9018 4503 9019
4503 9030 4446 9033 4417 9093 4407 9130
4401 9134 4385 9174 4383 9255 4414 9175
4459 9119 4460 9093 4481 9092 4539 9041
TIME...MOT...LOC 0426Z 268DEG 44KT 4538 8988 4512 9018
4468 9053 4426 9098 4387 9166
$$
THOMPSON000
WWUS53 KARX 120438
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1138 PM CDT FRI JUL 11 2008
MNC109-169-WIC011-019-053-119-121-120446-
/O.EXP.KARX.SV.W.0128.000000T0000Z-080712T0445Z/
OLMSTED MN-WINONA MN-TAYLOR WI-CLARK WI-BUFFALO WI-TREMPEALEAU WI-
JACKSON WI-
1137 PM CDT FRI JUL 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON...TREMPEALEAU...
SOUTHEASTERN BUFFALO...CLARK...EASTERN TAYLOR...WINONA AND
SOUTHEASTERN OLMSTED COUNTIES EXPIRES AT 1145 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THIS WARNING HAS CONTINUED TO
WEAKEN AND NO LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 1145 PM.
LAT...LON 4538 9003 4512 9003 4512 9018 4503 9019
4503 9030 4446 9033 4417 9093 4407 9130
4401 9134 4385 9174 4383 9255 4414 9175
4459 9119 4460 9093 4481 9092 4539 9041
TIME...MOT...LOC 0436Z 268DEG 44KT 4537 8970 4512 9000
4468 9036 4426 9081 4388 9150
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:11 PM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Jul 11, 3:11 PM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 311 PM CDT FRI JUL 11 2008 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT FORECAST CONCERNS THIS PACKAGE...RAIN AND SEVERE STORM CHANCES TONIGHT...THEN GENERALLY QUIET WEATHER FOR SAT INTO MON NIGHT. 18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED OVER SOUTHEAST ND. RATHER STRONG COLD FRONT CONNECTED THIS LOW TO ANOTHER NEAR LK WINNIPEG AND ONE OVER EASTERN CO. AIRMASS AHEAD OF THE FRONT HAD DEW POINTS IN THE UPPER 60S TO MID 70S...WHILE BEHIND IT DEW POINTS DROP INTO THE 50S. AIRMASS AHEAD OF THE FRONT WELL CAPPED EARLY THIS AFTERNOON. VIS IMAGERY SHOWED CONSIDERABLE STRATO-CUMULUS CLOUDS OVER EASTERN MN/IA AND WESTERN WI...TRAPPED WITH AN INVERSION AND NEAR REMNANT OUTFLOW BOUNDARY FROM EARLY MORNING CONVECTION. THESE CLOUDS AND SOME SOUTHEAST SFC FLOW LIMITING WARMING/INSTABILITY AND HEAT INDICES OVER THE MUCH OF THE FORECAST AREA EARLY THIS AFTERNOON. MORE UNSTABLE AIRMASS GENERALLY ALONG AND WEST OF I-35 EARLY THIS AFTERNOON. DEEPER MOISTURE LIFTING NORTH THRU IA GENERATING FEW -SHRA/TSRA OVER SOUTHEAST QUARTER OF IA. NO MAJOR ERRORS NOTED WITH 11.12Z NAM/GFS INITIALIZATIONS...WITH MODELS OFFERING QUITE SIMILAR SOLUTIONS FOR TONIGHT INTO MON NIGHT. MODELS HAVING DIFFICULTY WITH CLOUDS/OUTFLOW BOUNDARIES ACROSS THE AREA EARLY THIS AFTERNOON...WHICH DO PLAY INTO THE FORECAST FOR LATE THIS AFTERNOON/TONIGHT. DPROG/DT OF 500MB HGTS AT 11.12Z SHOWED MODELS QUITE CONSISTENT WITH THEIR 10.12Z RUNS. RUN-TO-RUN CONSISTENCY REMAINS QUITE GOOD IN THE 00-60HR TIME-FRAME AS THE NORTHERN ROCKIES TROUGH MOVES EAST TO THE GREAT LAKES. IN THE 60- 84HR TIME-FRAME BOTH NAM/GFS HAVE TRENDED MORE PROGRESSIVE WITH THE NEXT SHORTWAVE TROUGH INTO THE NORTHERN ROCKIES/SOUTHWEST CAN... WHICH IS SUPPORTED BY ECMWF. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS REASONABLE WITH THE LOW/FRONT POSITION AND DEW POINTS ACROSS THE NORTH-CENTRAL CONUS. PER WV IMAGERY...BOTH MODELS LOOKED GOOD WITH THE SHORTWAVE FEATURES ACROSS THE CENTRAL CONUS/SOUTHERN CAN. NAM DID BETTER WITH THE 12Z-18Z PRECIP ACROSS THE UPPER MIDWEST...AS WAS THE CASE WITH THE 06Z-12Z PRECIP ACROSS MN/WI. THUS WILL LEAN TOWARD NAM SOLUTION TONIGHT...THEN FAVORED A MODEL/ ENSEMBLE BLEND FOR SAT INTO MON NIGHT. CONFIDENCE IN THE SHORT-TERM AVERAGE TO GOOD THIS CYCLE. FOR THE SHORT TERM...CLOUDS AND REMNANT BOUNDARIES WILL CONTINUE TO PLAGUE FORECAST/CONVECTIVE EVOLUTION DURING THE LATE AFTERNOON/EARLY EVENING BEFORE THE MAIN SYNOPTIC COLD FRONT ARRIVES. STRONGER INSTABILITY IS OVER THE WESTERN QUARTER OF THE FORECAST AREA...WEST TO THE COLD FRONT. PER WIND PROFILERS...0-6KM SHEAR OVER MUCH OF IA/SOUTHERN WI REMAINS ON THE WEAK SIDE AT MID AFTERNOON. STRONGER SHEAR RESIDES OVER WESTERN MN...CLOSER TO FRONT AND APPROACHING MID/UPPER LEVEL TROUGH. DEEPER MOISTURE SFC-700MB CONTINUES TO LIFT NORTH ACROSS IA AND DUE TO SPREAD ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA DURING THE LATE AFTERNOON/EARLY EVENING HOURS. AT THE SAME TIME...WARM 850-700MB /CAPPING/ AIRMASS WILL ADVECT EAST AHEAD OF THE APPROACHING TROUGH/FRONT. THUS...STILL PLENTY OF UNCERTAINTY IF PRE-FRONTAL/WARM SECTOR CONVECTION WILL FIRE BEFORE MAIN CONVERGENCE/LIFT WITH THE COLD FRONT/MID LEVEL TROUGH ARRIVES DURING THE MID/LATE EVENING HOURS. NAM/SREF/LOCAL WRF MODEL INDICATE SOME CONVECTION WILL DEVELOP AHEAD OF THE FRONT SO CONTINUED RAIN CHANCES ACROSS ENTIRE FORECAST AREA THIS EVENING...HIGHEST ACROSS THE NORTHWEST HALF AS THE FRONT MOVES IN AFTER 03Z. HIGHEST POPS OVER THE SOUTHEAST HALF OF THE FORECAST AREA AFTER MIDNIGHT AS FRONT PUSHES THRU. RAISED RAIN CHANCE TO CATEGORICAL TONIGHT WITH THE FRONTAL PASSAGE. SLIGHT RISK OF SEVERE STORMS CONTINUES AS THE FRONT AND EXPECTED LINE OF TSRA MOVE INTO/ACROSS THE AREA...BUT THIS LESS CLEAR THAN EARLIER THOUGHT GIVEN POTENTIAL FOR CONVECTION ON EAST EDGE OF CAP AHEAD OF THE FRONTAL CONVECTION AND TIMING WITH BULK OF ARRIVAL DURING THE LATE EVENING HOURS. SEE SWODY1 FOR MORE DETAILS. CONSIDERED FLASH FLOOD WATCH FOR PORTIONS OF THE AREA...BUT CONFIDENCE FOR...AND EXPECTED COVERAGE OF...ANY HEAVY RAIN TONIGHT IS QUITE LOW. ONCE FRONT ARRIVES...THE MORE WIDESPREAD SHRA/TSRA WITH IT ARE EXPECTED TO BE QUITE PROGRESSIVE...LIMITING THE HEAVY RAIN THREAT. FRONT SLIDES SOUTH OF THE AREA BY 12Z SAT...WITH COOLER/DRIER/STABLE LOW LEVEL AIRMASS SPREADING SOUTHEAST ACROSS THE AREA BEHIND IT. ONE STRONGER SHORTWAVE ROTATES AROUND THE BASE OF THE TROUGH AND ACROSS THE AREA SAT MORNING...ALONG WITH RIGHT ENTRANCE REGION OF 110KT 300MB JET AND SOME WEAK MOISTURE TRANSPORT AROUND 700MB OVER THE SOUTH HALF OF THE FORECAST AREA. CONTINUED A SMALL -SHRA CHANCE ACROSS THE SOUTH THIRD OF FORECAST AREA SAT MORNING. DEEPER SUBSIDENCE DRYING SPREAD ACROSS FOR SAT AFTERNOON. THIS DRIER AND GENERALLY STABLE AIRMASS THEN REMAINS OVER THE AREA THRU MON NIGHT AS HIGH PRESSURE SLOWLY DRIFT SOUTHEAST ACROSS THE REGION. STEEP LOW LEVEL LAPSE RATES AND STRONG MIXING UNDER THE 850-700MB COLD POOL TO MAKE FOR SOME BRISK WEST/NORTHWEST WINDS ACROSS THE AREA BOTH SAT/SUN AFTERNOONS. HIGH SLIDES OFF ALREADY MONDAY WITH A RETURN OF SOUTH FLOW AND SOME WARMING. NUMERICAL GUIDANCE FOR TONIGHT THRU SUN NIGHT QUITE SIMILAR...AND GENERALLY FAVORED A COMPROMISE OF GFS-MAV/NAM-MET MOS LOWS/HIGHS THESE PERIOD. TRENDED TOWARD WARMER GFS MEX-MOS HIGHS/LOWS MON/MON NIGHT WITH SOUTHERLY FLOW ACROSS THE AREA. .LONG TERM...TUESDAY THROUGH FRIDAY 11.00Z MEDIUM RANGE MODELS/GFS ENSEMBLE MEAN IN RATHER GOOD AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR THE TUE-FRI PERIOD. FORECAST CONFIDENCE IN THE LONG TERM ABOVE AVERAGE. EASTERN CONUS TROUGH EARLY IN THE PERIOD LIFTS OUT AND SHORTWAVE RIDGING ALOFT OVER THE NORTH-CENTRAL CONUS IS REPLACED BY BROAD TROUGHING/ QUASI-ZONAL FLOW FOR THE MIDDLE AND LATER PARTS OF NEXT WEEK AS ENERGY EJECTS EASTWARD OUT OF RATHER PERSISTENT TROUGHING ALONG THE WEST COAST. FIRST...STRONGER PIECE OF ENERGY THRU THE FLOW DEVELOPS A LOW/TROUGH AND FRONT IN THE NORTHERN PLAINS/SOUTH-CENTRAL CAN ON TUE WITH THE COOLER...DRIER HIGH MOVING EAST INTO THE OH VALLEY. STRONGER SOUTHERLY FLOW/MOISTURE RETURN DEVELOPS ON TUE AS GRADIENT TIGHTENS BETWEEN THE HIGH/LOW. SOME QUESTION AS TO HOW QUICKLY THE MOISTURE...AND TSRA CHANCES...WILL RETURN INTO THE AREA ON TUE. WILL LEAVE TUE DRY FOR NOW...AS REMAINDER OF EXTENDED PORTION OF FORECAST LOOKS TO HAVE TSRA CHANCES. THE FRONT PUSHES INTO THE AREA TUE NIGHT/WED...THEN STALLS EAST-WEST ACROSS THE REGION INTO FRI. AS SHORTWAVES RIPPLE THRU THE QUASI-ZONAL FLOW ALOFT...A WAVE OR TWO OF LOW PRESSURE LOOKS TO RIDE EAST/NORTHEAST ALONG THIS BOUNDARY FOR LATER IN THE WEEK. CARRIED CHANCE RANGE POPS FROM TUE NIGHT-FRI FOR NOW. HOWEVER...WITH SHORTWAVES IN NEARLY ZONAL FLOW DIFFICULT TO TIME AT BEST...TIMING/DETAILS OF THE TSRA CHANCES LATER NEXT WEEK DIFFICULT TOO. NOT EVERY PERIOD FROM TUE NIGHT-FRI WILL BE WET...BUT WHICH WILL BE DRY WILL DEPEND ON EVENTUAL /BUT PRESENTLY UNKNOWN/ SHORTWAVE TIMING. GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE TEMPS ALL QUITE SIMILAR THRU THE PERIOD AND APPEAR REASONABLE. && .AVIATION...TONIGHT AND SATURDAY SLIGHTLY COMPLICATED FORECAST PERIOD DUE TO COLD POOL/OUTFLOW BOUNDARY FROM MORNING THUNDERSTORMS ACROSS THE AREA. STRONG COLD FRONTAL BOUNDARY HAS BEEN SWIFTLY MOVING ACROSS SOUTH DAKOTA TODAY AND LOOKS TO PASS THROUGH THE TAF SITES OVERNIGHT. THE QUESTION IS...IF CONVECTION WILL FORM IN THE LOCAL AREA AHEAD OF THE FRONT LATER THIS AFTERNOON ALONG THE OUTFLOW BOUNDARY. DID NOT ADDRESS THIS IN THE TAFS...BUT IT IS A POSSIBILITY. DO EXPECT CONVECTION TO FORM ACROSS WESTERN MINNESOTA ALONG THE COLD FRONT THIS AFTERNOON... WHICH WILL MOVE INTO THE KRST TAF SITE AT MID/LATE EVENING THEN CONTINUE EASTWARD OVERNIGHT. ACTUAL FRONTAL PASSAGE WILL BE A BIT LATER...WITH WINDS SWITCHING TO THE NORTHWEST. THEN INTO THE DAY ON SATURDAY...WITH THE EXCEPTION OF BRISK NORTHWEST WINDS...QUIET VFR CONDITIONS WILL PREVAIL. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........BROOKS.
Hazardous weather outlook, Jul 11, 7:36 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 736 PM CDT FRI JUL 11 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-121100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 736 PM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION...A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT. STORMS WILL FIRST REACH SOUTHEAST MINNESOTA AND PARTS OF NORTH CENTRAL WISCONSIN...BY 11 PM OR MIDNIGHT. THE LINE WILL PROGRESS EAST ACROSS THE REGION OVERNIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM TUESDAY NIGHT INTO THURSDAY...AS A COLD FRONT WILL BE OVER THE AREA. AT THIS TIME... THERE IS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY BETWEEN 11 PM AND 3 AM. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW
In the hours before
Local storm report, Jul 11, 10:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1014 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND GST LAKE CITY 44.45N 92.28W
07/11/2008 E40 MPH WABASHA MN AMATEUR RADIO
&&
MWLocal storm report, Jul 11, 10:20 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND GST 3 NW ORONOCO 44.19N 92.58W
07/11/2008 E45 MPH OLMSTED MN AMATEUR RADIO
&&
DTJLocal storm report, Jul 11, 10:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND GST 1 SW ORONOCO 44.15N 92.56W
07/11/2008 E75 MPH OLMSTED MN FIRE DEPT/RESCUE
&&
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:30 PM CDT | Areal Flood Warning | ARX | Juneau, Monroe | 36 hr |
| Jul 11, 9:58 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 77 min |
| Jul 12, 3:15 AM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Jul 11, 10:58 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.